Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 52, NWS Corpus Christi, TX

June 15, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 15, 2004, 2:51 PM CDT for Victoria County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2004, 2:51 PM CDT (19:51 UTC)
Expired
Jun 15, 2004, 4:45 PM CDT
In force
114 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1984 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 151954
FFWCRP
TXC469-152145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT TUE JUN 15 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VICTORIA COUNTY IN TEXAS

* UNTIL 445 PM CDT

* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN STRETCHING FROM
  NURSERY THROUGH VICTORIA AND DOWN TO BLOOMINGTON.  THESE
  THUNDERSTORMS WERE MOVING SLOWLY SOUTH AT 5 MPH.  2 TO 6 INCHES
  OF RAIN WILL BE POSSIBLE WITH THESE SLOW-MOVING THUNDERSTORMS.

* SOME LOCATIONS AFFECTED INCLUDE...
  BLOOMINGTON...
  INEZ...
  MISSION VALLEY...
  NURSERY...
  PLACEDO...
  TELFERNER...
  VICTORIA...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2911 9698 2890 9673 2867 9665 2863 9685
          2857 9693 2849 9692 2854 9709 2863 9717
          2878 9716 2890 9725

$$

MB
1 follow-up statement
000 
WGUS74 KCRP 152033
FFSCRP
TXC469-152200-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT TUE JUN 15 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR VICTORIA COUNTY
UNTIL 445 PM CDT TUESDAY AFTERNOON...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL WERE OCCURRING ACROSS AN AREA 
STRETCHING FROM VICTORIA THROUGH BLOOMINGTON.  THESE THUNDERSTORMS 
WERE MOVING SLOWLY SOUTH AT 5 TO 10 MPH.  DOPPLER RADAR ESTIMATED 
RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES HAVE ALREADY OCCURRED.  AN 
ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE...MAINLY FOR THE SOUTHERN 
PORTIONS OF VICTORIA COUNTY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 2911 9698 2890 9673 2867 9665 2863 9685
          2857 9693 2849 9692 2854 9709 2863 9717
          2878 9716 2890 9725

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:15 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 15, 2:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT TUE JUN 15 2004

.SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CONVECTION WILL
INCREASE OVER THE NORTHEASTERN COUNTIES THIS AFTERNOON AS VORT
MAXIMA EMBEDDED IN THE UPPER-LEVEL FLOW...DAYTIME HEATING AND
BOUNDARY INTERACTIONS COME TOGETHER. WILL HAVE TO MONITOR THE
POTENTIAL FOR FLASH FLOODING OVER VICTORIA COUNTY...WHERE 3 HOUR FFG
NUMBERS ARE 1.5 INCHES.  MAY ALSO SEE THESE STORMS PULSE UP AND
PRODUCE MARGINALLY SEVERE HAIL.  QUASI-STATIONARY UPPER-LEVEL LOW
THAT IS HELPING TO TRIGGER THIS ACTIVITY IS STILL NOT SHOWING ANY
SIGNS OF MOVING TO THE NORTH...BUT THIS SHOULD BEGIN TO OCCUR THIS
EVENING.  WITH THAT IN MIND...WILL TAPER OFF POPS BEGINNING
TONIGHT.  WILL KEEP LOW-END CHANCE POPS IN THE NORTHEAST THROUGH
TOMORROW AFTERNOON HOWEVER...AS SEA-BREEZE SHOULD HELP TO AT LEAST
PRODUCE A FEW THUNDERSTORMS. WILL AGREE WITH PREVIOUS SHIFT AND
UNDERCUT MAV/MET LOWS FOR WEDNESDAY MORNING.  RAIN-COOLER AIR IN THE
EAST AND PARTLY CLOUDY/LIGHT WIND CONDITIONS ELSEWHERE SHOULD ALLOW
TEMPS TO DROP OFF A BIT MORE THAN THE MODELS WILL SUGGEST.  NO FLAGS
ARE ANTICIPATED OVER THE WATERS THROUGH THE FIRST PERIOD...BUT WINDS
WILL BE COMING UP TO AROUND 15 KNOTS TONIGHT.  WILL LET NEXT SHIFT
MONITOR THE POSSIBILITY OF SCEC CONDITIONS LATER.

&&

.LONG-TERM (THURSDAY THROUGH TUESDAY)...GFS/ETA CONTINUES TO PROG
THE UPPER LOW TO DISSIPATE BY THURSDAY NGT...ALONG WITH LOWER PW
VALUES. NEVERTHELESS...WL RETAIN LOW POPS OVR THE NERN CWFA FOR
THURSDAY AFTN. OF THE CWFA...EXPECT THE UPPER RIDGE/DRY CONDITIONS
TO PERSIST FRI-MON...OWING TO CONVERGENCE IN THE UPPER HEIGHTS
BETWEEN THE NOGAPS/CANADIAN/GFS SOLNS. NOGAPS/GFS PROGS AN UPPER
TROUGH TO DIG INTO THE WRN CONUS BY MONDAY. ANTICIPATE INCREASING
MSTR IN ADVANCE OF THIS SYSTEM TUES...CONSISTENT WITH THE GFS. HWR
WL NOT INTRODUCE CONVECTION TO THE CWFA TUE OWING TO THE UPPER
RIDGE. HWR WL LOWER MAX TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI  74  92 76 90 / 20 20 10 10
VICTORIA        71  90 74 89 / 40 40 30 20
LAREDO          77 101 78 98 / 00 00 00 00
ALICE           72  96 74 95 / 20 20 10 00
ROCKPORT        77  89 78 84 / 30 30 20 10
COTULLA         72  97 74 94 / 00 05 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

94/MJ...SHORT-TERM
87/WC...LONG-TERM
Hazardous weather outlook, Jun 15, 5:10 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 AM CDT TUE JUN 15 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-152100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
510 AM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW NEAR THE SOUTHEAST TEXAS COAST WILL BRING
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE VICTORIA CROSSROADS REGION
AND NORTHERN PORTIONS OF THE COASTAL BEND AND THE ADJACENT COASTAL
WATERS THROUGH TONIGHT. THE REMAINDER OF THE COASTAL BEND AND
ADJACENT COASTAL WATERS WILL EXPERIENCE SCATTERED SHOWERS AND
THUNDERSTORMS. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE EASTERN RIO GRANDE PLAINS WITH THE WESTERN RIO GRANDE
PLAINS REMAINING DRY.

SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINS...STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING...ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND THE
NORTHERN COASTAL BEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB/TMT

In the hours before

Special weather statement, Jun 15, 2:46 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
246 PM CDT TUE JUN 15 2004

TXZ234-247-152030-
CALHOUN-VICTORIA-
246 PM CDT TUE JUN 15 2004

...A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS CALHOUN AND
VICTORIA COUNTIES THROUGH 330 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING ACROSS MOST OF VICTORIA
COUNTY AND BACK TWOARDS POINT COMFORT IN CALHOUN COUNTY.
THE CLUSTER OF STRONG THUNDERSTORMS WAS SLOWLY DRIFTING SOUTH AT
AROUND 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POINT
COMFORT...PORT LAVACA...BLOOMINGTON...PLACEDO...KAMAY...DACOSTA...
TELFERNER AND VICTORIA.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DIME SIZE HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT
LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES UP TO TWO INCHES AN
HOUR.

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:02 PM CDTSevere Thunderstorm WarningCRPRefugio58 min
Jun 15, 5:14 PM CDTSevere Thunderstorm WarningCRPSan Patricio61 min
Jun 15, 5:50 PM CDTSpecial Marine WarningCRP85 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.